Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 70, NWS Gaylord, MI

July 23, 2011

NWS Gaylord, MI issued this small craft advisory at Jul 23, 2011, 4:03 PM EDT. It took effect at Jul 24, 2011, 12:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 23, 2011, 4:03 PM EDT (20:03 UTC)
In effect from
Jul 24, 2011, 12:00 AM EDT
Expired
Jul 24, 2011, 11:27 AM EDT
In force
11 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

052 
WHUS73 KAPX 232003
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
403 PM EDT SAT JUL 23 2011

LHZ347>349-240415-
/O.NEW.KAPX.SC.Y.0070.110724T0400Z-110724T1600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
403 PM EDT SAT JUL 23 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
688 
WHUS73 KAPX 240806
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
406 AM EDT SUN JUL 24 2011

LHZ347>349-241600-
/O.CON.KAPX.SC.Y.0070.000000T0000Z-110724T1600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
406 AM EDT SUN JUL 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
338 
WHUS73 KAPX 241527
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1127 AM EDT SUN JUL 24 2011

LHZ347>349-241630-
/O.CAN.KAPX.SC.Y.0070.000000T0000Z-110724T1600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1127 AM EDT SUN JUL 24 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 23, 3:56 PM EDT, 7 minutes earlier.

Area forecast discussion, Jul 23, 3:56 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
356 PM EDT SAT JUL 23 2011

.SYNOPSIS.../ISSUED AT 355 PM/

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT...AS
A FRONTAL BOUNDARY REMAINS DRAPED ACROSS NORTHERN LOWER MICHIGAN. A
WAVE OF LOW PRESSURE WILL MOVE ALONG THIS FRONT ON
SUNDAY...PROVIDING A BETTER CHANCE FOR MORE WIDESPREAD...AND MUCH
NEEDED RAINFALL OVER THE AREA.

HIGH PRESSURE WILL SETTLE INTO THE GREAT LAKES MONDAY...PROVIDING
COMFORTABLE TEMPERATURES AND LOWER HUMIDITY THROUGH TUESDAY. ANOTHER
APPROACHING COLD FRONT MAY BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS MY MIDWEEK.

NTS

&&

.SHORT TERM.../ISSUED AT 355 PM/...TONIGHT

THUNDERSTORMS DEVELOPED QUITE NICELY THIS AFTERNOON ALONG THE M-72
CORRIDOR EAST OF TVC WHERE LOW LEVEL MOISTURE CONVERGENCE WAS
MAXIMIZED WITHIN AN AREA OF 1500+ J/KG MLCAPE.  MOSTLY HEAVY RAIN
THUS FAR WITH HIGH FREEZING LEVELS AND SOME SEMBLANCE OF ECHO
TRAINING FROM CRAWFORD COUNTY EAST...ONE REPORT OF PEBBLE SIZED HAIL
AROUND LUZERNE EARLIER.   RADAR RAINFALL ESTIMATES ALREADY OVER 3
INCHES IN SOME BASINS.  MEANWHILE...SQUALL LINE THAT HAS BEEN
PROGRESSING ACROSS WISCONSIN/WESTERN UPPER THROUGH THE DAY SHOWING
SIGNS OF WEAKENING NORTH OF GREEN BAY WHERE INSTABILITY RUNS OUT.
BUT THERE IS A WELL DEFINED MCV HEADING INTO SOUTHERN UPPER...AND AM
CONCERNED THAT WILL ENHANCED THUNDERSTORM ACTIVITY OVER LOWER
MICHIGAN AS IT MOVES ACROSS NORTHERN LOWER AFTER 22Z.

INITIAL FOCUS WILL BE ON EVENING ACTIVITY...THERE IS THE CHANCE THAT
ADDITIONAL MCS ACTIVITY OVER THE UPPER MIDWEST WILL ROLL INTO THE
AREA OVERNIGHT.  WILL ISSUE A FLASH FLOOD WATCH FOR CRAWFORD/OSCODA/
ALCONA/OGEMAW/IOSCO COUNTIES UNTIL MIDNIGHT GIVEN CURRENT RADAR
TRENDS.  MAIN CONCERN OVER THE COMING HOURS WILL BE HEAVY RAINFALL
AND GUSTY WINDS WITH DOWNBURSTS.  CURRENT ACTIVITY SHOULD WANE
TOWARD MIDNIGHT AS INSTABILITY WEAKENS WITH LOSS OF HEATING...WITH
THE POSSIBILITY OF ANOTHER ROUND OF CONVECTION TOWARD MORNING.

JPB

&&

.LONG TERM.../ISSUED AT 355 PM/...SUNDAY AND BEYOND

A MORE ACTIVE AND HOPEFULLY WETTER WEATHER PATTERN APPEARS TO BE
SETTING UP ACROSS THE FORECAST AREA OVER THE NEXT SEVERAL DAYS (WE
COULD REALLY USE SOME RAIN). TEMPERATURES WILL BE WARM WITH READING
AT OR SLIGHTLY ABOVE AVERAGE FOR LATE JULY. THE MAIN LONG TERM
FORECAST CONCERNS REVOLVE AROUND POPS THROUGH THE PERIOD.

SUNDAY...THE COMBINATION OF THE STALLED OUT FRONTAL ZONE TO OUR
SOUTH AND A NORTHERN STREAM SHORT WAVE APPROACHING FROM THE
NORTHWEST WILL PUSH A SURFACE LOW ACROSS THE REGION LIKELY PRODUCING
SHOWERS AND THUNDERSTORMS. THEREFORE...HAVE UPPED POPS TO LIKELY FOR
MUCH OF THE DAY (CHANCE FOR EASTERN ZONES IN THE MORNING). AS FAR AS
THE PROSPECTS FOR SEVERE STORMS...WIND FIELDS LOOK GOOD WITH 0-6KM
BULK SHEAR BETWEEN 40 AND 50 KNOTS. HOWEVER...DO NOT EXPECT THE AREA
TO BE ABLE TO TAP INTO BETTER INSTABILITY WHICH WILL LIKELY REMAIN
TO OUR SOUTH IN THE WARM SECTOR. HOWEVER...NAM DOES GENERATE ML
CAPES IN THE 1000-2000 J/KG ACROSS SOUTHWEST ZONES LATE IN THE
AFTERNOON (WHICH WILL BE SOMETHING TO WATCH). FOR NOW WILL LEAVE IN
THE ISOLATED CHANCE FOR SEVERE SOUTH...MAINLY SOUTH OF M-72. HIGHS
RANGING FROM THE MIDDLE 70S NORTH TO THE LOWER 80S SOUTH.

SUNDAY NIGHT...ANY LINGERING SHOWERS AND THUNDERSTORMS IS EXPECTED
TO DIMINISH IN THE EVENING AS HIGH PRESSURE BUILDS IN FROM THE WEST.
THEREFORE...DECREASING CLOUDS WITH LOWS RANGING FROM THE UPPER 50S
TO THE MIDDLE 60S.

MONDAY...THE AREA OF HIGH PRESSURE SHOULD PROMOTE PARTLY TO MOSTLY
SUNNY AND PLEASANT CONDITIONS (WITH A NICE NORTHWEST BREEZE). HIGHS
RANGING FROM THE MIDDLE 70S TO LOWER 80S.

MONDAY NIGHT...THE SURFACE HIGH GETS SQUEEZED OFF TO OUR SOUTH AS A
NORTHERN STREAM SHORT WAVE PASSES BY TO OUR NORTH. THIS TROUGH
APPEARS TO BE FAR ENOUGH NORTH TO ONLY PRODUCE SOME CLOUDINESS.
HOWEVER...THE NAM IN PARTICULAR SPITS OUT QUITE A BIT OF QPF WHICH
SEEMS UNREALISTIC OR AT LEAST WELL OVERDONE. HAVE NOT ADDED IN POPS
JUST YET BUT WILL INCREASE CLOUD COVER FOR MAINLY THE FIRST HALF OF
THE NIGHT. LOWS IN THE UPPER 50S TO LOWER 60S.

TUESDAY AND TUESDAY NIGHT...HEIGHTS BEGIN TO REBUILD LEADING TO
RATHER PLEASANT WEATHER. LOWS IN THE UPPER 50S AND LOWER 60S. HIGHS
RANGING FROM THE UPPER 70S NORTH TO THE LOWER TO PERHAPS MIDDLE 80S
SOUTH.

WEDNESDAY THROUGH FRIDAY...NO MAJOR CHANGES TO THE FORECAST ALTHOUGH
EXTENDED MODELS CONTINUE TO VARY ON THE DETAILS. THE GENERAL THEME
IS FOR BUILDING HEIGHTS WEDNESDAY AND THURSDAY. MEANWHILE...A WARM
FRONT MOVES INTO THE REGION WEDNESDAY THEN STALLS OUT SOMEWHERE IN
THE VICINITY OF THE AREA ON THURSDAY WITH LOW PRESSURE MOVING UP
ALONG IT. A WEAK COLD FRONT THEN APPROACHES THE REGION ON FRIDAY.
THEREFORE...THERE WILL BE MORE CHANCES OF SHOWERS AND THUNDERSTORMS
DURING THIS TIME PERIOD (THE ACTUAL TIMING AND COVERAGE OF ANY
ACTIVITY REMAINS TOUGH TO DISCERN THIS FAR OUT). IT STILL LOOKS
LIKE IT WILL TURN WARMER AND MORE HUMID DURING THIS TIME WITH HIGHS
RANGING FROM THE MIDDLE 80S TO NEAR 90 AND LOWS IN THE MUGGIER
MIDDLE 60S TO AROUND 70. ALTHOUGH AS THE MIDNIGHT SHIFT POINTED
OUT...ANY LONG LIVED CONVECTIVE COULD WREAK HAVOC WITH HIGH
TEMPERATURES.

SATURDAY...THE WEAK COLD FRONT LOOKS TO CLEAR THE REGION AS IT MOVES
OFF TO OUR SOUTH WITH WEAK HIGH PRESSURE BUILDING IN. HEIGHTS REMAIN
FAIRLY HIGH WITH NEARLY ZONAL FLOW. THEREFORE...EXPECT PARTLY CLOUDY
SKIES AND WARM TEMPERATURES WITH HIGHS GENERALLY IN THE LOWER AND
MIDDLE 80S.

SULLIVAN

&&

.MARINE.../ISSUED AT 355 PM/

WINDS PICKING UP OUT OF THE EAST TONIGHT WILL BUILD WAVES ON LAKE
HURON LATER THIS EVENING...PROBABLY ENOUGH TO WARRANT A SMALL
CRAFT ADVISORY FOR THE NORTHEAST LOWER SHORELINE. GUSTY
THUNDERSTORM WINDS WILL ALSO BE AN ISSUE THIS EVENING. LOW
PRESSURE WILL MOVE THROUGH ON SUNDAY SHIFTING WINDS FROM THE
SOUTHEAST TO THE NORTHWEST. MARINE HEADLINES ARE NOT EXPECTED
THROUGH SUNDAY NIGHT.  BEHIND THE DEPARTING AREA OF LOW
PRESSURE...THE PRESSURE GRADIENT WILL TIGHTEN UP. THIS WILL
INCREASE WINDS MONDAY WHILE SHIFTING THEM INTO THE NORTHWEST...
AND APPROACH HEADLINE CRITERIA.

AJS/JPB

&&

.AVIATION.../ISSUED AT 135 PM/...VALID FOR 18Z TAFS

MAIN CONCERN IS CONVECTIVE POTENTIAL AT TVC AND POSSIBLY PLN AS
UPSTREAM SQUALL LINE APPROACHES. NORTHERN END OF THE LINE MAY FALL
APART AS IT REACHES PLN (AS REFLECTED IN THE TAF)...BUT LINE COULD
REACH TVC IN THE 22Z-00Z TIME FRAME.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MIZ028>030-035-
     036.
LH...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT SUNDAY
     FOR LHZ347>349.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, Jul 23, 11:26 AM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1126 AM EDT SAT JUL 23 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
241200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1126 AM EDT SAT JUL 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS PORTIONS OF
NORTHERN LOWER MICHIGAN SOUTH OF M-32.  SOME OF THE STRONGER STORMS
WILL BE CAPABLE OF PRODUCING HAIL FROM ONE HALF TO ONE INCH IN
DIAMETER...AND WIND GUSTS IN EXCESS OF 50 MPH.  LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE...ESPECIALLY EAST OF I-75.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS LATE TONIGHT IN NORTHWEST
LOWER AND EASTERN UPPER MICHIGAN. SOME STORMS COULD BE STRONG...WITH
WIND GUSTS TO 50 MPH...BUT MOST STORMS WILL REMAIN BELOW SEVERE
LEVELS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY...ENDING SUNDAY NIGHT.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND
EVENING...MAINLY SOUTH OF M-72...PRODUCING DAMAGING WINDS AND
LARGE HAIL.

THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER TO THE NATIONAL WEATHER SERVICE.

JZ/JPB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 3:51 PM EDTFlash Flood WatchAPXAlcona, Crawford, Iosco, Ogemaw, Oscoda4 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.